Concerned about my daughter’s recent blood work?

Concerned about my daughter’s recent blood work. My daughter is Caucasian, 7 years old, about 50″ tall, and 54 lbs. She is taking Vyvanse 20mg for ADHD and Zarontin for CAE. She just started the Zarontin early February. Recently she hasn’t been sleeping well. She has swollen lymph nodes on her neck (one has been there for a while, and she is due for an Ultra Sound of neck soon). Her PCP did some blood work yesterday, and some of the results make me wonder what is going on with me baby? Today she was sleepy most of the day.
The numbers that have me the most concerned are:
ANC (absolute Neutrophil count) – 1.0 Low
WBC (White Blood Cell) – 2.6 Low [yet was 4.8 three weeks ago] -what can cause this drop?
Globulin 1.9 Low
Monocyte 19.0% High

What can cause this deviation from the normal ranges? and the big drop in WBC?



advertisement:

5
Doctor Answers And General Comments : (both members and visitors can post)

avatar
5 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
5 Comment authors
Dr.HoneyDr MasrDr MahaveerDr Ahmed FawzyDr. Ayman Darrag Recent comment authors
  Subscribe  
Notify of
Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Neutropenia is commonly seen in patients treated with vyvanse ,so it is either a side effect of vyvanse or an infection with specific virus( since there are some lymph nodes swollen) are the nodes painful?

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
This is called Refractory cytopenia of childhood (myelodysplastic syndrome)
This could be a pre leukemia , or a gene disorder (mutation) or a simple viral infection
I recommend that you see an oncologist
As soon as possible
I am really sorry if I am worrying you
Hope it is nothing
Good Luck

Dr Mahaveer
Member
Dr Mahaveer

hi,
this neutropenia may be either due to vyvnase or due to hematologicall disorder.
An underlying infection also needs to be ruled out.
thanks

Dr Masr
Member
Dr Masr

I can not see the haemoglobin value in the report,
What about it ,
This is v imp
Also the results is May be due to the drug she is taking to a great extent

Dr.Honey
Member
Dr.Honey

Hi..
Thanks for the query..

Certain viral infections can cause Neutropenia and swollen lymph nodes, sleepiness etc further points towards infection..
There can be certain genetic causes too..
Consult a Paediatrician and get her thoroughly evaluated.
Please get her lymph node biopsy done and upload the reports.

Hope this helps..